Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 302, NWS Wichita, KS

July 2, 2011Cowley County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 2, 2011, 4:39 PM CDT for Cowley County, Sumner County, Kansas. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2011, 4:39 PM CDT (21:39 UTC)
Expired
Jul 2, 2011, 5:15 PM CDT
In force
36 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cowley County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 67 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 5:01 PM CDTTSTM WND GST 551 E Geuda Springs, KS
Jul 2, 5:25 PM CDTTSTM WND GST 60Arkansas City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
2024 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

618 
WUUS53 KICT 022139
SVRICT
KSC035-191-022215-
/O.NEW.KICT.SV.W.0302.110702T2139Z-110702T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
439 PM CDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 515 PM CDT

* AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GEUDA SPRINGS...
  OR 14 MILES SOUTHWEST OF WINFIELD...AND MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY AND STROTHER FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3728 9680 3700 9679 3700 9740 3723 9728
TIME...MOT...LOC 2139Z 245DEG 9KT 3710 9713
WIND...HAIL 60MPH <.75IN

$$

DARMOFAL
2 follow-up statements
530 
WWUS53 KICT 022153
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
453 PM CDT SAT JUL 2 2011

KSC035-191-022215-
/O.CON.KICT.SV.W.0302.000000T0000Z-110702T2215Z/
SUMNER KS-COWLEY KS-
453 PM CDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
COWLEY AND SOUTHEASTERN SUMNER COUNTIES UNTIL 515 PM CDT...

AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 60 MPH.  THIS STORM WAS LOCATED JUST SOUTH OF GEUDA SPRINGS...OR 
7 MILES WEST OF ARKANSAS CITY...MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY AND STROTHER FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3728 9680 3700 9679 3700 9740 3723 9728
TIME...MOT...LOC 2153Z 275DEG 5KT 3706 9714
WIND...HAIL 60MPH <.75IN

$$

DARMOFAL
907 
WWUS53 KICT 022207
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
507 PM CDT SAT JUL 2 2011

KSC035-191-022215-
/O.CON.KICT.SV.W.0302.000000T0000Z-110702T2215Z/
SUMNER KS-COWLEY KS-
507 PM CDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
COWLEY AND SOUTHEASTERN SUMNER COUNTIES UNTIL 515 PM CDT...

AT 505 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 60 MPH.  THIS STORM WAS LOCATED JUST WEST OF ARKANSAS CITY...OR 
18 MILES SOUTHWEST OF WINFIELD...MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY AND STROTHER FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE 
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3728 9680 3700 9679 3700 9740 3723 9728
TIME...MOT...LOC 2206Z 285DEG 7KT 3703 9712
WIND...HAIL 60MPH <.75IN

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:19 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 2, 2:19 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
219 PM CDT SAT JUL 2 2011

.DISCUSSION...
THE MAIN FORECAST CONCERNS CONTINUE TO BE THE HEAT FOLLOWED BY
WIDELY SCATTERED THUNDERSTORMS TONIGHT AND SUNDAY.

THE SUBTROPICAL RIDGE CONTINUES TO SPRAWL ACROSS THE CENTRAL AND
SOUTHERN CONUS WHILE A DIFFUSE STATIONARY FRONT BISECTS KANSAS.
SOUTH OF THE FRONT...PREPARATIVE PLANS SHOULD BE MADE WITH HEAT
INDICES AT OR ABOVE 100 DEGREES EXPECTED TO PERSIST THROUGH MUCH OF
THE HOLIDAY WEEKEND.

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT MAINLY ALONG AND NORTH OF THE DIFFUSE STATIONARY FRONT
ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. OTHER ISOLATED
DIURNAL THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN AND SOUTHEAST
KANSAS THROUGH THE EVENING HOURS WITHIN DEEPLY MIXED/WEAKLY CAPPED
AIRMASS. THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING STRONG
DOWNBURST WINDS AND SMALL HAIL BUT GIVEN WEAK VERTICAL SHEAR THE
PROBABILITY FOR MORE ORGANIZED/SEVERE THUNDERSTORMS REMAINS LOW. THE
NAM REMAINS MORE AGGRESSIVE AND FURTHER SOUTH WITH A QPF BOMB ACROSS
CENTRAL KANSAS WHILE THE GFS SUPPORTS A MORE NORTHERN SCENARIO. WILL
KEEP MID POPS ALONG/NORTH OF THE STATIONARY FRONT WITH THE BEST
CHANCES FOR DEEP MOIST CONVECTION EXPECTED ALONG AND NORTH OF I-70.

SUNDAY-TUESDAY...A FEW MORNING SHOWERS MAY BE ONGOING EARLY
SUNDAY WITH ISOLATED/WIDELY SCATTERED DIURNAL SHOWERS AND
THUNDERSTORMS POSSIBLE SUNDAY AFTERNOON/EARLY EVENING WITHIN DEEPLY
MIXED/WEAKLY CAPPED AIRMASS. THE DIFFUSE FRONT/CONVECTIVE OUTFLOW
MAY PROVIDE AN ADDITIONAL FOCUS FOR DEEP MOIST CONVECTION AND
MAINTAINED LOW POPS THROUGH THE DAY. THE H5 RIDGE IS PROGGED TO
BUILD OVER THE CENTRAL ROCKIES/CENTRAL HIGH PLAINS REGION ON MONDAY
BEFORE EXPANDING EASTWARD ACROSS THE SOUTHERN AND CENTRAL PLAINS ON
TUESDAY WITH WEAK/NORTHERLY FLOW ANTICIPATED ACROSS THE FORECAST
AREA. HARD TO RULE OUT AN ISOLATED DIURNALLY DRIVEN THUNDERSTORM AND
WILL MAINTAIN LOW POPS ACROSS MAINLY SOUTHEAST KANSAS ON MONDAY.
ANOTHER COLD FRONT IS PROGGED TO MOVE OVER THE NORTHERN PLAINS ON
TUESDAY BEFORE BECOMING STATIONARY ACROSS NORTHERN KANSAS LATE
TUE/EARLY WED.

WEDNESDAY-SATURDAY...AT THE BEGINNING OF THE PERIOD...A SHORTWAVE
TROUGH MOVING OVER THE UPPER MISSISSIPPI VALLEY AREA WILL HELP DRIVE
A COLD FRONT SOUTH INTO THE CENTRAL PLAINS STATES. UNCERTAINTY
REMAINS IN HOW FAR SOUTH THE FRONT WILL TRANSLATE...HOWEVER MAINTAINED A
SUBTLE COOLING TREND THROUGH THE LATTER HALF OF THE WEEK AS THE
MID/UPPER RIDGE TEMPORARILY BREAKS DOWN ACROSS THE AREA LEADING TO
MORE SEASONABLE TEMPERATURES AND TYPICAL DIURNAL THUNDERSTORM
ACTIVITY.

MWM

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN ISSUE WILL BE LOCATION/TIMING/COVERAGE OF THUNDERSTORMS THIS
AFTERNOON/EVENING. CANNOT COMPLETELY RULE OUT A CHANCE OF
THUNDERSTORMS AT EVERY SITE...BUT BOUNDARY/DYNAMICS CERTAINLY
FAVOR THE I-70 CORRIDOR VERY LATE THIS AFTERNOON/EVENING. BELIEVE
CHANCES ARE LOW ENOUGH TO NOT MENTION AT KCNU/KICT/KHUT AT ALL.
GIVEN UNCERTAINTY...WILL JUST GO VCTS DURING THE MOST FAVORABLE
TIMES AT KRSL/KSLN. OBVIOUSLY LOWER CEILINGS/VISIBILITIES WILL
OCCUR IF STORMS DEVELOP AND TRACK DIRECTLY OVER FORCAST SITE AND
PLAN TO AMEND AS NECESSARY WHEN CHANCES INCREASE. BOUNDARY
LOCATION BY DAYBREAK SUN WILL BE HEAVILY INFLUENCED BY AMOUNT OF
CONVECTION DURING THE NIGHT. BEST ESTIMATE AT THIS TIME IS FOR
BOUNDARY TO STILL BE LURKING IN THE VICINITY OF I-70 SUN MORNING.
-HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    73  99  74 100 /  20  20  10  10
HUTCHINSON      72  98  73 101 /  30  30  10  10
NEWTON          73  97  73 100 /  30  30  10  10
ELDORADO        73  96  73  99 /  20  30  10  10
WINFIELD-KWLD   75  98  75 100 /  20  20  10  20
RUSSELL         69  97  71 100 /  40  20  10   0
GREAT BEND      71  98  72 101 /  30  20  10   0
SALINA          70  97  72 100 /  40  40  10  10
MCPHERSON       72  97  73 101 /  30  30  10  10
COFFEYVILLE     75  98  76  98 /  20  30  20  20
CHANUTE         74  95  73  96 /  20  40  20  20
IOLA            74  95  73  96 /  20  40  20  20
PARSONS-KPPF    75  96  75  97 /  20  30  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
KSZ069>072-093>096-098>100.

HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ052-053.

&&
Hazardous weather outlook, Jul 2, 3:18 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
318 PM CDT SAT JUL 2 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-032030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
318 PM CDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

HIGH TEMPERATURES IN THE 100 TO 105 DEGREE RANGE WILL ALLOW HEAT
INDICES TO APPROACH 105 DEGREES THROUGH EARLY EVENING ACROSS
PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO
THE EXCESSIVE HEAT WARNING AND HEAT ADVISORY WHICH REMAIN IN
EFFECT THROUGH 8 PM.

WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING
HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG
WINDS TO 55 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDICES WILL CONTINUE TO BE AROUND 100 DEGREES ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS SUNDAY THROUGH WEDNESDAY AND THEN
AGAIN NEXT WEEKEND.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER CENTRAL AND
EASTERN KANSAS POSSIBLY LINGERING INTO MONDAY ACROSS SOUTHEAST
KANSAS. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Jul 2, 2:52 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
252 PM CDT SAT JUL 2 2011

KSZ083-022015-
SEDGWICK-
252 PM CDT SAT JUL 2 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTH CENTRAL SEDGWICK COUNTY...

AT 251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CLEARWATER...OR 14 MILES SOUTHWEST OF
DOWNTOWN WICHITA. THIS STORM WAS NEARLY STATIONARY.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

HOWERTON
Special weather statement, Jul 2, 3:05 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
305 PM CDT SAT JUL 2 2011

KSZ052-022030-
MARION-
305 PM CDT SAT JUL 2 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MARION COUNTY...

AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS NEAR DURHAM...OR 13 MILES
NORTHWEST OF MARION...AND MOVING NORTHEAST AT 5 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

HOWERTON
Special weather statement, Jul 2, 3:36 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
336 PM CDT SAT JUL 2 2011

KSZ052-022100-
MARION-
336 PM CDT SAT JUL 2 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MARION COUNTY...

AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF TAMPA...OR 12 MILES NORTH OF
MARION...AND MOVING NORTHEAST AT 5 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

HOWERTON
Special weather statement, Jul 2, 4:14 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT SAT JUL 2 2011

KSZ092-093-022145-
COWLEY-SUMNER-
414 PM CDT SAT JUL 2 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY AND SUMNER COUNTIES...

AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM THE
WINFIELD AREA TO 7 MILES NORTHWEST OF SOUTH HAVEN...AND DRIFTING
NORTHEAST AT 5 MPH. ANOTHER STRONG STORM WAS LOCATED 7 MILES
NORTHEAST OF CONWAY SPRINGS.

OUTFLOW WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

DARMOFAL
Special weather statement, Jul 2, 4:32 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
432 PM CDT SAT JUL 2 2011

KSZ053-022200-
CHASE-
432 PM CDT SAT JUL 2 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHEAST CHASE COUNTY...

AT 429 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SAFFORDVILLE...OR 7 MILES EAST OF
COTTONWOOD FALLS...AND DRIFTING NORTHEAST AT 5 MPH.

OUTFLOW WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL IMPACT TRAVELERS ALONG HIGHWAY 50.

DARMOFAL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 5:13 PM CDTSevere Thunderstorm WarningICTCowley, Sumner32 min
Jul 2, 5:39 PM CDTSevere Thunderstorm WarningICTKingman26 min
Jul 2, 6:43 PM CDTSevere Thunderstorm WarningICTReno20 min
Jul 2, 6:55 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion35 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.